I'm 24 and male and last year I had a panic attack and pyschotic episode following a few months of prolongued stress. In my psychosis I downed some whiskey, not a huge amount, maybe half a tumbler, after taking a sleeping pill (zopiclone). I was put on anti-psychotics (risperidone) which I had a bad reaction to - couldn't eat, drink, high blood sugar then low blood sugar. While on risperidone I took a stelazine tablet (another anti-psychotic) prescribed by my doctor which left me constipated for almost three weeks - that's right nearly three weeks without a poo! After a couple of months on risperidone I was switched to olanzapine. On olanzapine I often suffered from arrhythmia. I reduced my dosage over four months and came off the medication against the wishes of my doctors.
I feel fine mentally, back to my usual self. However I've become aware of changes in my health, particularly my heart. I have terrible pounding heart at night which keeps me awake for hours on end although my pulse often hangs around the 60-90 range. I don't believe it's related to anxiety as I don't feel anxious at all. I still get daily arrhythmias, as well as occasional pain in my chest, right in my heart, when I exercise. Does anyone think I might have a medical condition?
I suffered from none of these symptoms before my panic attack and before I took all those meds. To anyone who thinks they might be having a panic attack or a pyschotic episode I advise you to avoid anti-pyschotic medications if you can. I recently read that El Lilly commpany - who manufacture olanzapine, have paid out a total of $500million following lawsuits against them from people who had taken olanzapine and then developed diabetes.